Alert archive / Oregon / Wind Advisories in 2006
Wind Advisory 10, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Feb 26, 2006, 2:10 PM PST for Jackson County, Oregon. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2006, 2:10 PM PST (22:10 UTC)
- Expired
- Feb 26, 2006, 9:20 PM PST
- In force
- 7 hr
- Issued by
- NWS Medford, OR
County Jackson County, OR
The radar
The Medford radar (KMAX), 39 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.2 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2305 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 299 m²/s²
- 0-3 km storm-relative helicity
- 422 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 262210 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 210 PM PST SUN FEB 26 2006 CAZ081-270615- /O.UPG.KMFR.WI.Y.0009.000000T0000Z-060227T1200Z/ /O.NEW.KMFR.HW.W.0012.060226T2210Z-060227T0800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 210 PM PST SUN FEB 26 2006 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. LOW PRESSURE OFF THE OREGON COAST WILL PRODUCE STRONG SOUTH TO SOUTHEAST WINDS IN THE SHASTA VALLEY THROUGH THIS EVENING. SOUTHEAST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. THE WINDS WILL BE STRONGEST NEAR WEED...AND WILL DECREASE LATE TONIGHT. HIGH PROFILE VEHICLES SHOULD USE CAUTION DRIVING ON INTERSTATE 5 NEAR WEED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ORZ021-022-270615- /O.NEW.KMFR.HW.W.0012.060226T2210Z-060227T0800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 210 PM PST SUN FEB 26 2006 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. A STRONG LOW PRESSURE SYSTEM OFF THE OREGON COAST WILL PRODUCE SOUTH WINDS OF 25 TO 40 MPH WITH POSSIBLE GUSTS TO 60 MPH ALONG THE COASTAL AREAS THROUGH MIDNIGHT. THE WINDS WILL DECREASE THEREAFTER AS THE LOW PRESSURE SYSTEM PROGRESSES NORTH AND WEAKENS. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ORZ026-270615- /O.NEW.KMFR.WI.Y.0010.060226T2210Z-060227T0800Z/ JACKSON COUNTY- INCLUDING THE CITIES OF...MEDFORD...ASHLAND 210 PM PST SUN FEB 26 2006 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. A STRONG LOW PRESSURE SYSTEM OFF THE OREGON COAST WILL PRODUCE STRONG SOUTH WINDS OF 25 TO 35 MPH WITH POSSIBLE GUSTS OF 45 TO 55 MPH. THE WINDS WILL DECREASE LATE TONIGHT AS THE LOW PRESSURE SYSTEM MOVES NORTH AND WEAKENS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ STAVISH
1 follow-up statement
000 WWUS76 KMFR 270520 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 920 PM PST SUN FEB 26 2006 CAZ081-270900- /O.CAN.KMFR.HW.W.0012.000000T0000Z-060227T0800Z/ /O.NEW.KMFR.WI.Y.0011.060227T0520Z-060227T0900Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 920 PM PST SUN FEB 26 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 1 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM PST MONDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. A LOW PRESSURE SYSTEM OFF THE OREGON COAST WILL CONTINUE TO PRODUCE STRONG SOUTH TO SOUTHEAST WINDS IN THE SHASTA VALLEY TONIGHT. SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED FOR THE NEXT FEW HOURS. THE WINDS WILL BE STRONGEST NEAR WEED...AND WILL DECREASE AFTER MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ORZ021-022-270630- /O.CAN.KMFR.HW.W.0012.000000T0000Z-060227T0800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 920 PM PST SUN FEB 26 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH WIND WARNING. WINDS WILL CONTINUE TO DECREASE TONIGHT. $$ ORZ026-270630- /O.CAN.KMFR.WI.Y.0010.000000T0000Z-060227T0800Z/ JACKSON COUNTY- INCLUDING THE CITIES OF...MEDFORD...ASHLAND 920 PM PST SUN FEB 26 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE TO DECREASE TONIGHT. $$ MUNDELL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Feb 26, 8:50 AM PST, 5 hours 20 minutes earlier.
Area forecast discussion, Feb 26, 8:50 AM PST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
850 AM PST SUN FEB 26 2006
.DISCUSSION...UPDATING MORNING ZONES TO ACCOUNT FOR A LITTLE MORE
WIND ACROSS THE AREA. SURFACE LOW PRESENTLY NEAR 988 MB OFF THE SRN
OR COAST WILL MOVE NORTH THROUGH THIS AFTERNOON. SOME 60 KT GUSTS
LOOK LIKELY AT THE HEADLANDS HOWEVER THE GRADIENT SUPPORTS A SE TO S
WIND ALONG THE COAST AND THIS SHOULD PREVENT ANY SEVERE GUSTINESS
FROM GETTING TO THE PUBLIC ZONES. STILL SHOULD GET PRETTY GUSTY
THOUGH.
ALSO...ISSUING A WIND ADVISORY FOR THE SHASTA VALLEY WHERE WINDS
SHOULD GUST 45-50 MPH THROUGH TONIGHT.
UPSLOPE PRECIP WILL INCREASE TONIGHT OVER SISKIYOU COUNTY WHERE SNOW
LEVELS WILL BE PRETTY HIGH...BUT WARNING HEADLINE LOOKS FINE THERE
FOR NOW.
MAJOR DIFFERENCES APPEAR BETWEEN THE NAM AND THE GFS FOR LATER
MONDAY THROUGH EARLY TUESDAY WHEN THE GFS DEVELOPS A 990 MB LOW
COMING UP FROM OFF THE SFO AREA AND INTO THE NE CA AREA BY EARLY
TUES MORNING. IS THIS COMES TRUE...WE WOULD PROBABLY NEED AT LEAST
WIND ADVISORY HEADLINES FOR ALL OF THE EAST. WELL BE DIGGING IN TO
THIS FOR AFTN PACKAGE.
&&
.AVIATION...VFR CONDITIONS UNDER SCATTERED TO BROKEN MID/HIGH LEVEL
CLOUDS. MVFR CEILINGS MOVING INTO THE COASTAL AREA THIS AFTERNOON.
&&
WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING FLORENCE TO CA BORDER 0-60NM.
CA...GALE WARNING OR BORDER TO PT. ST. GEORGE 0-60NM.
WINTER STORM WARNING ABOVE 5500 FT TNT-MON ZONES 080-082-083.
WIND ADVISORY SHASTA VALLEY ZONE 081 THRU TNT.
MTS
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Feb 26, 12:30 PM PST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 1230 PM PST SUN FEB 26 2006 PZZ350-353-356-271434- CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM- CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM- PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM- 1230 PM PST SUN FEB 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY ...GALE WARNING IN EFFECT THROUGH LATE TONIGHT... .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. CAZ083-271434- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 1230 PM PST SUN FEB 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY ...WINTER STORM WARNING ABOVE 5500 FEET THROUGH MONDAY... .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. CAZ080>082-271434- CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- WESTERN SISKIYOU COUNTY- 1230 PM PST SUN FEB 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY ...WINTER STORM WARNING ABOVE 5500 FEET THROUGH MONDAY... .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. PZZ370-373-376-271434- CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM- CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM- PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM- 1230 PM PST SUN FEB 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY ...STORM WARNING IN EFFECT UNTIL 10 PM THIS EVENING... ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING THROUGH LATE TONIGHT... .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BUNKER
In the hours before
Local storm report, Feb 26, 11:50 AM PST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1150 AM PST SUN FEB 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 AM NON-TSTM WND GST 6 E YREKA 41.73N 122.53W
02/26/2006 M45 MPH SISKIYOU CA TRAINED SPOTTER
BEAUFORT FORCE REPORTED OF 8
&&
BUNKERThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 2:10 PM PST | High Wind Warning | MFR | Coos, Curry, Douglas | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.